Illinois, 2007

Tornado in Illinois, June 2, 2007

June 2, 2007 · NWS DVN · 1 event in 1 county or zone

Showers and thunderstorms moved east northeast across eastern Iowa, northeast Missouri, and west central Illinois during the mid evening hours of June 2nd. One storm cell produced a brief tornado around 8:45 pm about 2 miles south southwest of Warsaw, IL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Showers and thunderstorms moved east northeast across eastern Iowa, northeast Missouri, and west central Illinois during the mid evening hours of June 2nd. One storm cell produced a brief tornado around 8:45 pm about 2 miles south southwest of Warsaw, IL. The roof of a cattle barn, a corn storage silo, irrigation equipment, some trees, and the roof, siding and a window of the residence were all damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 2, 1:40 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 2, 1:40 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT SAT JUN 2 2007

.SYNOPSIS...
CLOSED UPPER LOW LOCATED OVER SOUTHERN MINNESOTA SLIDING SLOWLY EAST
AT 15 MPH WITH ROTATING SHORT WAVE ENTERING WESTERN IOWA PRODUCING
SHOWERS IN CENTRAL IOWA.  ANALYSIS SHOWS LOW LEVELS WINDS
CONVERGING AHEAD WEAK TROUGH ALONG I-35 SUPPORTING SCATTERED SHOWERS
AND THUNDERSTORMS TO MOVE ACROSS AREA NEXT SEVERAL HOURS TIL MID
EVENING.  INSTABILITY MARGINAL AOB 900 J/KG BUT LOW MELTING WITH
WBZ AOB 8K AGL SUPPORTING SOME HAIL THREAT INTO EARLY EVENING HOURS.
..NICHOLS..

&&

.SHORT TERM...TONIGHT AND SUNDAY...PRIMARILY USED NOWCAST TOOLS
DESCRIBED ABOVE FOR TONIGHT BLENDED WITH KINEMATICS FROM NAM-WRF AND
SOME INPUT FROM UKMET. THIS SUPPORTS CHANCE POPS WITH STORMS AND SHOWERS
TIL MID EVENING WITH WEAKENING SHOWERS DISSIPATING BY MIDNIGHT OR
BECOMING ISOLATED OVERNIGHT.  CLOUDS TO BECOME OR STAY MOSTLY CLOUDY AS
WRAP AROUND MOISTURE WEST OF UPPER LOW ROTATES INTO REGION BY DAYBREAK.
WITH LOW CLOUDS AOB 3K AGL KEPT MIN TEMPS ON HIGH SIDE OF GUIDANCE WITH
UPPER 50S NW TO LOWER 60S SE.

SUNDAY...DIURNAL HEATING WITH LOW LEVEL MOISTURE IN WRAPAROUND NW FLOW
TO INCREASE SHOWERS WITH SOME STORMS POPPING MAINLY IN PM HOURS WITH
POPCORN COVERAGE TO CONVERGE INTO AREAS OF LIGHT RAIN WITH LIKELY POPS
ALONG/NORTH OF HIGHWAY 30 AND CHANCE POPS SOUTH WITH MOST LOCATIONS VERY
LIGHT EXCEPT NORTH 1/3 TO PICK UP ADDITIONAL TENTH TO QUARTER INCH
AMOUNTS AND POSSIBLY ISOLATED HALF INCH AMOUNTS IN STORMS.  MAX TEMPS
BASED ON TEMPS UPSTREAM TODAY AND CLOUDS SUPPORT LOW END OF GUIDANCE AND
POSSIBLE NIGHT SHIFT MAY NEED TO TRIM A FEW MORE DEGREES OFF OF MAX
TEMPS...ESPECIALLY NORTH OF I-80.  NW WINDS TO GUST WITH MIXING TO 10 TO
20 MPH TO MAKE FOR A SEASONALLY COOL EARLY SUMMER DAY.   ..NICHOLS..

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
ACTIVE AND DYNAMIC UPPER AIR PATTERN WILL DOMINATE THE EXTENDED
FORECAST PERIOD. MONDAY AND TUESDAY SHOULD BE MAINLY DRY AS
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE BUILD OVER THE UPPER
MISSISSIPPI VALLEY. HOWEVER...A FEW WRAP AROUND SHOWERS OR
THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY SO I WILL KEEP
LOW CHANCE POPS IN THE CURRENT FORECAST. WEDNESDAY WILL BE BREEZY
AND WARMER AS WARM AIR ADVECTION DEVELOPS WITH THE SOUTHERLY RETURN
FLOW ON THE BACKSIDE OF HIGH PRESSURE AND OUT AHEAD OF STRONG LOW
PRESSURE DEVELOPING OVER THE CENTRAL ROCKIES.  OUR NEXT CHANCE OF
PRECIPITATION WILL BE THURSDAY AND FRIDAY AS A STRONG SHORTWAVE AND
SLOW MOVING COLD FRONT MOVE ACROSS THE UPPER MID WEST. SOME
THUNDERSTORMS WITH THIS SYSTEM COULD BE SEVERE..BUT THEIR EXACT
TIMING AND LOCATION CAN NOT BE DETERMINED AT THIS TIME. THE GLOBAL
MODELS PROG YET ANOTHER SHORTWAVE TO MOVE INTO THE MID WEST NEXT
WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. ..KUHL..

&&

.AVIATION...
PARTLY CLOUDY WITH VFR CONDITIONS THIS EVENING WITH SOME AREAS OF
SHRA/TSRA WITH CIGS/VSBY MVFR OR HIGHER TIL 03Z.  LOWER LEVEL CLOUDS
MOVING IN FROM NW AS MN UPPER LOW MOVES EAST FROM 03Z AND 09Z WITH
MVFR CIGS 2-3K AGL. CLOUDS TO PERSIST INTO MID DAY SUNDAY WITH MAINLY
MVFR CIGS BECOMING VFR WITH SCATTERED SHOWERS AND STORMS INCREASING
IN COVERAGE MOST LOCATIONS BY MID DAY AND ESPECIALLY INTO PM HOURS...
PRODUCING ISOLATED COVERAGE OF MVFR CIGS/VSBYS.   ..NICHOLS..

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/KUHL
Hazardous weather outlook, Jun 2, 12:05 PM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT SAT JUN 2 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
105 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 3 PM CONTINUING UNTIL 9 PM
THIS EVENING.  LOW FREEZING LEVELS FAVOR HAIL AS THE PRIMARY RISK WITH
HAIL UP TO THE SIZE OF QUARTERS POSSIBLE.  A SECONDARY RISK WILL BE
STRAIGHT LINE WINDS OF 40 TO 50 MPH IF SURFACE TEMPERATURES REACH INTO
THE LOWER 80S.

THERE IS LITTLE OR NO RISK OF TORNADOES DUE TO WEAK LOW LEVEL WINDS
LIMITED DIRECTION SHEAR.

LOCATIONS MOST SUSCEPTIBLE FOR ANY STRONG TO ISOLATED SEVERE STORMS WILL
BE ALONG AND ESPECIALLY WEST OF THE MISSISSIPPI RIVER.

THE STORM PREDICTION CENTER HAS LOCATIONS ALONG AND NORTH OF HIGHWAY
30 IN A SLIGHT RISK.

MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO THIS
RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD
STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
TUESDAY...AND AGAIN ON THURSDAY.

AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF
SEVERE STORMS BEYOND SATURDAY.

THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD
WHICH MAY RESULT IN SOME LOCALIZED FLOODING.  THIS EXTENDED PERIOD
OF ACTIVE WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR CONDITIONS LATE THIS AFTERNOON AND EVENING.

NICHOLS

In the hours before

Local storm report, Jun 2, 3:58 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 S VINTON              42.12N 92.03W
06/02/2007  M0.25 INCH       BENTON             IA   EMERGENCY MNGR

            MIXED WITH HEAVY RAIN.

&&

ELLIOTT
Special weather statement, Jun 2, 4:55 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT SAT JUN 2 2007

IAZ040-041-051>053-063>065-067-076>078-087-088-098-030000-
BENTON IA-BUCHANAN IA-CEDAR IA-DELAWARE IA-HENRY IA-IOWA IA-
JEFFERSON IA-JOHNSON IA-JONES IA-KEOKUK IA-LINN IA-LOUISA IA-
MUSCATINE IA-VAN BUREN IA-WASHINGTON IA-
555 PM CDT SAT JUN 2 2007

...GUSTY WINDS AND HEAVY DOWNPOURS MOVING ACROSS THE AREA...

AN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 7 PM.
STRONG GUSTY WINDS OF 40 TO 45 MPH...HEAVY DOWNPOURS...AND DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL LEAD TO
RISES ON STREAMS AND CREEKS...FLOOD LOW LYING AREAS...AND CAUSE
PONDING OF WATER ON STREETS AND ROADS.

REMEMBER...IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND AND FIND
AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN.

KUHL
Local storm report, Jun 2, 4:57 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     STANLEY                 42.64N 91.81W
06/02/2007  E50 MPH          BUCHANAN           IA   CO-OP OBSERVER

&&

STEVEK
Special weather statement, Jun 2, 6:11 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT SAT JUN 2 2007

IAZ066>068-077-078-087>089-098-099-ILZ009-015-024-030215-
CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...ALEDO
711 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORMS SHOULD REACH THE MISSISSIPPI RIVER BY 830 PM...

A LINE OF STRONG THUNDERSTORMS FROM JUST EAST OF TIPTON TO JUST
WEST OF WAPELLO THROUGH MT PLEASANT AND KEOSAUQUA WILL MOVE EAST
...REACHING THE MISSISSIPPI RIVER AROUND 830 PM. BRIEF HEAVY
DOWNPOURS AND WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS.
Special weather statement, Jun 2, 6:11 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT SAT JUN 2 2007

IAZ066>068-077-078-087>089-098-099-ILZ009-015-024-030215-
CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...ALEDO
711 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST IOWA...

A LINE OF STRONG THUNDERSTORMS FROM JUST EAST OF TIPTON TO JUST
WEST OF WAPELLO THROUGH MT PLEASANT AND KEOSAUQUA WILL MOVE EAST
...REACHING A CLINTON...MOLINE...BURLINGTON LINE BETWEEN 8 PM AND
830 PM. BRIEF HEAVY DOWNPOURS AND WIND GUSTS AROUND 40 MPH WILL BE
POSSIBLE WITH THE STRONGEST STORMS.
Local storm report, Jun 2, 6:50 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       MOUNT PLEASANT          40.96N 91.55W
06/02/2007  E2.00 INCH       HENRY              IA   TRAINED SPOTTER

            RAIN OCCURRED IN 15 MINUTES.

&&

DLF

The radar

The Quad Cities radar (KDVN), 161 km away, was scanning. The volume nearest the first event began at 01:45 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Hancock

When
June 2, 7:45 PM CST
Where
Hancock County, 2 mi SSW of Warsaw
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.323, -91.445

A tornado touched down briefly around 8:45 pm at the farm residence located at 875 N County Road 300E just southwest of Warsaw, IL. The roof of a cattle barn, a corn storage silo, irrigation equipment, some trees, and the roof, siding and a window of the residence were all damaged.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyThe tornado archive for Illinois, 2007Warnings in Illinois, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45500.